Affordable Access

Access to the full text

Nitrous Oxide-Induced Vitamin B12 Deficiency Resulting in Myelopathy

Authors
  • Campdesuner, Victoria1
  • Teklie, Yeshanew1
  • Alkayali, Talal1
  • Pierce, Derek1
  • George, Justin1
  • 1 Internal Medicine, Sarasota Memorial Hospital, Florida State University College of Medicine, Sarasota, USA
Type
Published Article
Journal
Cureus
Publisher
Cureus, Inc.
Publication Date
Jul 09, 2020
Volume
12
Issue
7
Identifiers
DOI: 10.7759/cureus.9088
PMID: 32685323
PMCID: PMC7366039
Source
PubMed Central
Keywords
License
Green
External links

Abstract

Nitrous oxide, primarily used in the medical field and in the food industry, can cause symptoms of euphoria and analgesia. Recreational use of nitrous oxide is rising, as are reports of its adverse effects, including neurologic complaints secondary to an evoked vitamin B12 deficiency. We outline a case of a patient presenting with several neurologic symptoms and found to have myelopathy secondary to vitamin B12 deficiency in the presence of prolonged recreational nitrous oxide use. 

Report this publication

Statistics

Seen <100 times